MAUDE Adverse Event Report: COVIDIEN GIA; STAPLER, SURGICAL

COVIDIEN GIA; STAPLER, SURGICAL
Model Number GIA10038S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during use of the device in a whipple operation, the staple line did not hold and subsequently opened up after firing.Suturing was performed as a replacement for the staple line.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during use of the device in a whipple procedure, the staple line did not hold and subsequently opened up after firing.Suturing was performed as a replacement for the staple line.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 correction: d3 (mfr name, street 1), d4 ( udi #) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the image noted there is a hole in what appears to be the staple line.The returned loading unit was fully applied and the interlock was engaged.Microscopic inspection of the knife blade displayed no damage.Functionally, the single-used loading unit (sulu) pushers and interlock were reset.The sulu was loaded into the instrument.The sulu unloaded and loaded repeatedly without difficulty.The instrument and sulu were applied to test media with acceptable results.The knife cut completely and cleanly and the pushers advanced.The firing knob could be advanced and retracted without any hang-ups.It was reported that the staple line did not hold.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22236163
Report Number2647580-2025-01866
Device Sequence Number15713897
Product Code GAG
UDI-Device Identifier30884521031672
UDI-Public(01)30884521031672(17)291130(10)P4M1099(20)02
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA10038S
Device Catalogue NumberGIA10038S
Device Lot NumberP4M1099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/16/2025
12/18/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/02/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale